MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG,KRD

PENUMBRA, INC. POD PACKING COIL; HCG,KRD
Catalog Number RBYPODJ30
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in a veno-venous (vv) shunt of the pulmonary veins using a lantern delivery microcatheter (lantern), pod packing coils (packing coil), and an angiographic catheter.It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, the physician successfully implanted four ruby coils and six packing coils into the target vessel using the lantern.While advancing the packing coil as the eleventh coil, the physician noticed the coil was not following and had unintentionally detached when it was partially out of the tip of the lantern.Therefore, the detached packing coil was removed with the lantern, and the packing coil was flushed out of the lantern.The procedure was continued, and eight more packing coils were successfully implanted using the same microcatheter.However, another packing coil was also noticed to not be following and had unintentionally detached when its entire length was outside of the microcatheter.A snare was used to remove the detached packing coil from the target vessel.The physician confirmed the shunt flow had dropped and decided to end the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2024-00367.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was intact and the pull wire was in its initial position within the pusher assembly distal tip.If the packing coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire causing the embolization coil to detach.The reported mildly tortuous and calcified anatomy may have contributed to the resistance experienced during procedure.Further evaluation revealed that the pusher assembly was kinked at the proximal end.This damage is incidental to the reported complaint and likely occurred during packaging for return.Evaluation of the returned embolization coil confirmed that the embolization coil was detached from its pusher assembly.The pusher assembly was not returned for evaluation.Based on the return condition, the root cause of the reported complaint could not be determined.Further evaluation revealed offset coil winds on the embolization coil.This damage is likely incidental to the complaint and may have occurred due to manipulation against resistance during use.The reported mildly tortuous and calcified patient¿s anatomy may have contributed to resistance during the procedure.Further evaluation also revealed unknown residue on the embolization coil.This damage was incidental to the reported complaint and may have occurred during handling of the device.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2024-00367.

Brand Name
POD PACKING COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20606672
Report Number3005168196-2024-00366
Device Sequence Number12745125
Product Code HCG
UDI-Device Identifier00814548017655
UDI-Public00814548017655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF00010276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005